Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 69, NWS Tallahassee, FL

May 1, 200711 counties in Georgia; 13 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 1, 2007, 2:59 PM EDT for 11 counties in Georgia; 13 counties in Florida. It took effect at May 2, 2007, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2007, 2:59 PM EDT (18:59 UTC)
In effect from
May 2, 2007, 12:00 PM EDT
Expired
May 2, 2007, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tallahassee, FL
All 24 counties

Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Irwin County, GA, Lanier County, GA, Lowndes County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2381 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 011859
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM EDT TUE MAY 1 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA 
PANHANDLE AWAY FROM THE IMMEDIATE COAST DUE TO LONG DURATIONS OF
LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT...

...RED FLAG WARNING IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA
PANHANDLE AWAY FROM THE IMMEDIATE COAST DUE TO LONG DURATIONS OF
LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR THE FLORIDA BIG BEND AND INLAND PORTIONS OF THE
EASTERN FLORIDA PANHANDLE DUE TO POSSIBLE LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE RIDGE WILL REMAIN IN PLACE ACROSS THE
AREA THROUGH MUCH OF THIS WEEK RESULTING IN LIGHT WINDS AND
CONTINUED WARM AND DRY WEATHER. A RETURN TO ONSHORE FLOW BY WEDNESDAY
WILL LIMIT RED FLAG CONDITIONS TO MAINLY INTERIOR COUNTIES OF
NORTH FLORIDA. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL
RETURN TO THE FORECAST BY THE WEEKEND.

FLZ009-011-013-016>019-026>029-034-020000-
/O.UPG.KTAE.FW.A.0059.070502T1800Z-070502T2300Z/
/O.NEW.KTAE.FW.W.0069.070502T1800Z-070502T2300Z/
/O.NEW.KTAE.FW.A.0060.070503T1800Z-070503T2300Z/
/O.CON.KTAE.FW.W.0068.000000T0000Z-070502T0000Z/
HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
259 PM EDT TUE MAY 1 2007 /159 PM CDT TUE MAY 1 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 
35 PERCENT...
...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM
EDT /6 PM CDT/ WEDNESDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY 
BELOW 35 PERCENT...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 
35 PERCENT...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-010-020000-
/O.UPG.KTAE.FW.A.0059.070502T1800Z-070502T2300Z/
/O.NEW.KTAE.FW.W.0069.070502T1800Z-070502T2300Z/
/O.CON.KTAE.FW.W.0068.000000T0000Z-070502T0000Z/
INLAND WALTON-WASHINGTON-
159 PM CDT TUE MAY 1 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 
35 PERCENT...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT WEDNESDAY DUE TO 
LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GAZ120>131-142>148-155>161-020000-
/O.EXA.KTAE.FW.W.0068.000000T0000Z-070502T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
259 PM EDT TUE MAY 1 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING DUE TO 
LONG DURATIONS OF LOW HUMIDITY BELOW 25 PERCENT...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ012-014-015-020000-
/O.CON.KTAE.FW.W.0068.000000T0000Z-070502T0000Z/
BAY-GULF-FRANKLIN-
259 PM EDT TUE MAY 1 2007 /159 PM CDT TUE MAY 1 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING DUE TO LONG DURATIONS OF LOW HUMIDITY BELOW 35 PERCENT...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GIBBS
4 follow-up statements
000 
WWUS82 KTAE 020008
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
808 PM EDT TUE MAY 1 2007

...RED FLAG WARNING HAS EXPIRED FOR TODAY...

...RED FLAG WARNING REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR THE FLORIDA BIG BEND AND EASTERN
FLORIDA PANHANDLE AWAY FROM THE IMMEDIATE COAST DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR THE FLORIDA BIG BEND AND INLAND
PORTIONS OF THE EASTERN FLORIDA PANHANDLE DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE RIDGE WILL REMAIN IN PLACE ACROSS THE
AREA THROUGH MUCH OF THIS WEEK RESULTING IN LIGHT WINDS AND
CONTINUED WARM AND DRY WEATHER. A RETURN TO ONSHORE FLOW BY
WEDNESDAY WILL LIMIT RED FLAG CONDITIONS TO MAINLY INTERIOR
COUNTIES OF NORTH FLORIDA. A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL RETURN TO THE FORECAST BY THE WEEKEND.

FLZ009-011-013-016>019-026>029-034-021100-
/O.EXP.KTAE.FW.W.0068.000000T0000Z-070502T0000Z/
/O.CON.KTAE.FW.W.0069.070502T1800Z-070502T2300Z/
/O.CON.KTAE.FW.A.0060.070503T1800Z-070503T2300Z/
HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
808 PM EDT TUE MAY 1 2007 /708 PM CDT TUE MAY 1 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
7 PM EDT /6 PM CDT/ WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG
WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6
PM CDT/ WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-010-021100-
/O.EXP.KTAE.FW.W.0068.000000T0000Z-070502T0000Z/
/O.CON.KTAE.FW.W.0069.070502T1800Z-070502T2300Z/
INLAND WALTON-WASHINGTON-
708 PM CDT TUE MAY 1 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM CDT
WEDNESDAY...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG
WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM CDT WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ012-014-015-GAZ120>131-142>148-155>161-020115-
/O.EXP.KTAE.FW.W.0068.000000T0000Z-070502T0000Z/
BAY-GULF-FRANKLIN-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-
LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-
LOWNDES-LANIER-
808 PM EDT TUE MAY 1 2007 /708 PM CDT TUE MAY 1 2007/

...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY.

$$

SHAFER/WATSON
000 
WWUS82 KTAE 020804
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 AM EDT WED MAY 2 2007

...A RED FLAG WARNING REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR THE FLORIDA BIG BEND AND EASTERN
FLORIDA PANHANDLE AWAY FROM THE IMMEDIATE COAST DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR THE FLORIDA BIG BEND AND INLAND
PORTIONS OF THE EASTERN FLORIDA PANHANDLE DUE TO POSSIBLE LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE RIDGE WILL REMAIN IN PLACE ACROSS THE
AREA OVER THE NEXT TWO DAYS RESULTING IN LIGHT WINDS AND CONTINUED
WARM AND DRY WEATHER. A LOW PRESSURE SYSTEM WILL APPROACH FROM THE
WEST LATER IN THE WEEK WITH A BACK DOOR COLD FRONT ARRIVING FROM
THE NORTHEAST. THESE WEATHER SYSTEMS WILL END THE RECENT STRING OF
RED FLAG DAYS.

FLZ009-011-013-016>019-026>029-034-022000-
/O.EXT.KTAE.FW.W.0069.070502T1600Z-070502T2300Z/
/O.CON.KTAE.FW.A.0060.070503T1800Z-070503T2300Z/
HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
404 AM EDT WED MAY 2 2007 /304 AM CDT WED MAY 2 2007/

...RED FLAG WARNING NOW IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY
TO 7 PM EDT /6 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 7 PM EDT /6 PM CDT/ THIS EVENING. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH EARLY THURSDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

IN ADDITION TO THE LOW RELATIVE HUMIDITY...DISPERSION INDICES WILL
BE ABOVE 75 MAINLY FROM TALLAHASSEE WEST TODAY AND FROM THE
APALACHICOLA RIVER WEST ON THURSDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-010-022000-
/O.EXA.KTAE.FW.A.0060.070503T1800Z-070503T2300Z/
/O.EXT.KTAE.FW.W.0069.070502T1600Z-070502T2300Z/
INLAND WALTON-WASHINGTON-
304 AM CDT WED MAY 2 2007

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CDT THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM CDT TODAY TO 6
PM CDT THIS EVENING. A FIRE WEATHER WATCH IS NOW IN EFFECT FROM
THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING. IN ADDITION TO
THE LOW RELATIVE HUMIDITY...DISPERSION INDICES WILL BE ABOVE 75
BOTH DAYS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

18-WOOL
000 
WWUS82 KTAE 021934
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT WED MAY 2 2007

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT THIS
EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE AWAY
FROM THE IMMEDIATE COAST DUE TO LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FOR PORTIONS OF SOUTH CENTRAL
GEORGIA UNTIL 8 PM EDT THIS EVENING DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 25 PERCENT...

...A RED FLAG WARNING IS IN EFFECT FROM 2 PM EDT /1 PM CDT TO 8 PM
EDT /7 PM CDT THURSDAY FOR THE FLORIDA BIG BEND AND MOST OF THE
EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE RIDGE WILL REMAIN IN PLACE THROUGH THE
REMAINDER OF THE WEEK RESULTING IN LIGHT WINDS AND CONTINUED WARM AND
DRY WEATHER.

FLZ007-009>011-013-016>019-026>029-034-030000-
/O.UPG.KTAE.FW.A.0060.070503T1800Z-070503T2300Z/
/O.NEW.KTAE.FW.W.0070.070503T1800Z-070504T0000Z/
/O.EXT.KTAE.FW.W.0069.000000T0000Z-070503T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
334 PM EDT WED MAY 2 2007 /234 PM CDT WED MAY 2 2007/

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY...

A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/
TO 8 PM EDT /7 PM CDT/ THURSDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GAZ127>131-146>148-159>161-030000-
/O.EXB.KTAE.FW.W.0069.000000T0000Z-070503T0000Z/
WORTH-TURNER-TIFT-BEN HILL-IRWIN-COLQUITT-COOK-BERRIEN-BROOKS-
LOWNDES-LANIER-
334 PM EDT WED MAY 2 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BARRY
000 
WWUS82 KTAE 030010
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT WED MAY 2 2007

...A RED FLAG WARNING IS IN EFFECT FROM 2 PM EDT /1 PM CDT TO 8
PM EDT /7 PM CDT THURSDAY FOR THE FLORIDA BIG BEND AND MOST OF THE
EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE RIDGE WILL REMAIN IN PLACE THROUGH THE
REMAINDER OF THE WEEK RESULTING IN LIGHT WINDS AND CONTINUED WARM AND
DRY WEATHER.

FLZ007-009>011-013-016>019-026>029-034-030900-
/O.EXP.KTAE.FW.W.0069.000000T0000Z-070503T0000Z/
/O.CON.KTAE.FW.W.0070.070503T1800Z-070504T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
810 PM EDT WED MAY 2 2007 /710 PM CDT WED MAY 2 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ THURSDAY...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS WEDNESDAY EVENING. A
RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8
PM EDT /7 PM CDT/ THURSDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO OCCUR. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

GAZ127>131-146>148-159>161-030115-
/O.EXP.KTAE.FW.W.0069.000000T0000Z-070503T0000Z/
WORTH-TURNER-TIFT-BEN HILL-IRWIN-COLQUITT-COOK-BERRIEN-BROOKS-
LOWNDES-LANIER-
810 PM EDT WED MAY 2 2007

...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS WEDNESDAY
EVENING. 

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 1, 2:00 PM EDT, 59 minutes earlier.

Area forecast discussion, May 1, 2:00 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT TUE MAY 1 2007

.SYNOPSIS...THE ATKINSON COUNTY FIRE REMAINS VERY IMPRESSIVE EARLY
THIS AFTERNOON...AS IT CONTINUES TO BURN HOT ENOUGH TO SATURATE THE
3.9 MICRON SATELLITE CHANNEL WITH 3 TO 4 PIXELS AT 4KM RESOLUTION.
THIS IS STILL CREATING A RATHER LARGE SMOKE PLUME...BUT THE LIGHT
AND VARIABLE SFC WINDS ARE KEEPING MOST OF IT TO THE EAST OF OUR CWA
THUS FAR. ANY TYPE OF W OR NW COMPONENT COULD SEND SOME OF THIS
SMOKE BACK TOWARDS OUR EASTERN GA COUNTIES...SO WILL CONTINUE TO
MONITOR IT CLOSELY THROUGH THE REMAINDER OF THE DAY. ELSEWHERE OVER
THE CWA...TEMPS CONTINUE TO RISE UNDER THE MOSTLY CLEAR SKIES...WITH
HIGHS STILL EXPECTED TO REACH THE UPPER 80S TO LOWER 90S AWAY FROM
THE COAST. OVER THE COASTAL WATERS...THE LIGHT AND VARIABLE WINDS
HAVE BECOME EASTERLY ACROSS THE OFFSHORE LEGS...WITH THE ONSHORE SEA
BREEZE BEGINNING NEAR THE COAST.

&&

.SHORT TERM...THE UPPER LOW OVER OKLAHOMA CONTINUES TO HOLD TOGETHER
QUITE WELL AS IT WORKS ITS WAY VERY SLOWLY TO THE E. THE REASONABLY
STRONG UPPER RIDGE WITH PLENTY OF MID LEVEL DRY AIR WILL CONTINUE TO
PROTECT OUR CWA FOR A COUPLE OF MORE DAYS...BEFORE THE THREAT OF
SOME PRECIP RETURNS TO THE FCST ON FRIDAY. STILL SOME DIFFERENCES IN
THE MODELS ON THE EVOLUTION OF THIS LOW...WITH THE NAM PROPAGATING
IT MOSTLY DUE EASTWARD TOWARDS OUR AREA...WHILE THE GFS AND ECMWF
DAMPEN OUT THE UPPER LOW THEN PUSH ITS REMNANTS SOUTHWARD AS A BACK
DOOR COLD FRONT. PREFER THE LATTER SOLUTION AT THIS TIME...WHICH IS
NOT VERY FAVORABLE FOR ANY SIGNIFICANT RAINS ACROSS THE REGION THIS
TIME OF YEAR. IF IT WERE JULY..HOWEVER...AND THE SEA BREEZE WAS
CONVECTIVELY ACTIVE...IT WOULD PROBABLY CREATE A MUCH DIFFERENT
SCENARIO ACROSS THE REGION.

&&

.LONG TERM...SEEING MORE CONSISTENCY WITH THE LATEST MEDIUM RANGE
MODEL SOLUTIONS WITH REGARDS TO THE BACKDOOR FRONTAL SURGE INTO OUR
CWFA THIS WEEKEND AS STRONG HIGH PRESSURE BUILDS DOWN THE ATLANTIC
SEABOARD. CONSEQUENTLY...POPS HAVE INCREASED SLIGHTLY TO 20-30
PERCENT. ON MONDAY...THE MOISTURE WILL BE SHUNTED W OF THE CWFA AS
RIDGING AT THE SURFACE AND ALOFT TAKE HOLD. ABOVE NORMAL TEMPS WILL
MODERATE TO NEAR NORMAL VALUES BY NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE AT ALL TERMINALS THROUGH
THE MAJORITY OF THE FORECAST PERIOD. COULD SEE SOME PATCHY FOG OVER
KTLH AND KVLD AROUND DAYBREAK TOMORROW. MAIN CONCERN CONTINUES TO BE
THE SE GA FIRES AND THE ORIENTATION OF THE SMOKE PLUME. LIGHT
SOUTHERLY LOW-LEVEL WINDS OVER THE AREA SHOULD KEEP THE SMOKE PLUME
NORTH OF KVLD. HOWEVER...THIS WILL NEED TO BE MONITORED GIVEN THE
VERY LOW WIND SPEEDS THROUGHOUT THE NIGHT.

&&

.MARINE...WINDS AND SEAS WILL REMAIN LIGHT FOR THE NEXT SEVERAL
DAYS...AND WITH THE SFC RIDGE SLOWLY MOVING EASTWARD...ONSHORE FLOW
WILL BECOME PREDOMINANT OVER ALL LEGS.

&&

.FIRE WEATHER...AS RETURN FLOW SETS UP ACROSS THE REGION...SFC TDS
WILL GRADUALLY INCREASE OVER THE NEXT COUPLE OF DAYS...MAKING RED
FLAG CONDITIONS MUCH MORE DIFFICULT TO ATTAIN. PARTS OF FL WILL
STILL HAVE A CHANCE ON WED...BUT AL AND GA SHOULD BE DONE WITH RED
FLAG CRITERIA FOR A CHILE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  54  90  58  91  60 /   0   0   0   0  10
PANAMA CITY  61  87  64  88  67 /   0   0   0   0  10
DOTHAN       57  90  61  89  64 /   0   0   0   0  10
ALBANY       58  91  61  89  64 /   0   0   0   0  10
VALDOSTA     57  91  60  91  63 /   0   0   0   0  10
CROSS CITY   58  90  60  90  62 /   0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL THIS EVENING ALL ZONES EXCEPT
     NEAR THE COAST.
     RED FLAG WARNING WED AFTN ALL BIG BEND ZONES EXCEPT NEAR THE
     COAST AND ALL INLAND PANHANDLE ZONES.
GM...NONE.

&&

AVIATION/FIRE WX...GIBBS
PUBLIC/MARINE...GOULD
LONG TERM...JAMSKI
Hazardous weather outlook, May 1, 6:05 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 AM EDT TUE MAY 1 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-021000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-605
605 AM EDT TUE MAY 1 2007 /505 AM CDT TUE MAY 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A WARM AND DRY AIR MASS ACROSS THE REGION WILL MAINTAIN THE HIGH
FIRE DANGER TODAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL
ENHANCE THE SPREAD OF ANY WILD FIRES OVER THE PANHANDLE AND BIG
BEND.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WARM AND DRY CONDITIONS WILL ENHANCE THE SPREAD OF ANY WILD FIRES ON
WEDNESDAY...ESPECIALLY OVER INLAND PORTIONS OF THE PANHANDLE AND BIG
BEND. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG WITH
HIGHER HUMIDITIES WILL RETURN TO THE REGION FRIDAY THROUGH THE
UPCOMING WEEKEND. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:59 PM EDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more25 hr

Nearby

Red Flag Warnings in Florida, 2007Red Flag Warnings in Georgia, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.